Saturated graphs with minimal number of edges

L. Kászonyi, Z. Tuza

Research output: Contribution to journalArticle

78 Citations (Scopus)


Let F = {F1,…} be a given class of forbidden graphs. A graph G is called F‐saturated if no Fi ∈ F is a subgraph of G but the addition of an arbitrary new edge gives a forbidden subgraph. In this paper the minimal number of edges in F‐saturated graphs is examined. General estimations are given and the structure of minimal graphs is described for some special forbidden graphs (stars, paths, m pairwise disjoint edges).

Original languageEnglish
Pages (from-to)203-210
Number of pages8
JournalJournal of Graph Theory
Issue number2
Publication statusPublished - 1986


ASJC Scopus subject areas

  • Geometry and Topology

Cite this